Surface relaxation and the long-time diffusion coefficient in porous media: Periodic geometries

Sen, P. N., Schwartz, L. M., Mitra, P. P., Halperin, B. I. (1994) Surface relaxation and the long-time diffusion coefficient in porous media: Periodic geometries. Physical Review B, 49 (1). pp. 215-225. ISSN 01631829 (ISSN)

URL: https://www.ncbi.nlm.nih.gov/pubmed/10009277
DOI: 10.1103/PhysRevB.49.215

Abstract

The macroscopic diffusion coefficient, obtained in an ideal pulsed-field-gradient spin-echo (PFGSE) experiment in the long-time limit, should exactly equal that derived from the electrical conductivity only when the surface relaxivity ρ and surface electrical conductivity vanish. In general, the coefficient derived by PFGSE techniques can be either greater or less than its electrical counterpart, depending on the pore geometry and other factors. Formally, the effect of ρ can be seen from the structure of a perturbation expansion based on the ρ=0 time-dependent solutions of the pore-space diffusion problem. In addition, analytic results for periodic structures with partially absorbing boundary conditions and numerical simulations are used to illustrate the differences between the diffusion coefficients for ρ=0 and ρ0. In treating disordered media, our simulations are limited to systems that are not heterogeneous beyond the PFGSE diffusion length scale. © 1994 The American Physical Society.

Item Type: Paper
Subjects: physics > fluid dynamics
physics
physics > biophysics > pore dynamics
CSHL Authors:
Communities: CSHL labs > Mitra lab
Depositing User: CSHL Librarian
Date: 1994
Date Deposited: 02 Apr 2012 20:30
Last Modified: 10 Feb 2017 20:39
Related URLs:
URI: http://repository.cshl.edu/id/eprint/25879

Actions (login required)

Administrator's edit/view item Administrator's edit/view item
CSHL HomeAbout CSHLResearchEducationNews & FeaturesCampus & Public EventsCareersGiving